MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Codes Patient Device Interaction Problem (4001); Premature Separation (4045)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 28mm amplatzer septal occluder was chose for implant using a 10f amplatzer trevisio intravascular delivery system.The delivery cable and device were locked to prevent detachment before procedure.But the occluder was self-detached from the cable during the procedure, and the device was implanted in the patient.Posterior rim leak was revealed from post-procedure emergency transesophageal echocardiogram (tee), and computed tomography (ct) imaging showed signs of device closure site dehiscence.The patient is scheduled for hospitalization and surgical device removal in (b)(6).
 
Additional Manufacturer Narrative
An event of residual shunt and premature separation during procedure was reported.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported premature separation could not be conclusively determined.It is possible due to procedural conditions when performing the push and pull maneuver of the device which may have caused the reported incident.However, this cannot be confirmed.There were no complaints associated with any other devices from the lot.The reported hospitalization or prolonged hospitalization was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Additionally, the imaging provided by the account were further reviewed by an abbott staff: video shows the occluder prior to reaching the end of the delivery sheath and it can be seen that the cable is not aligned with the proximal end screw of the occluder indicating that the delivery cable was already detached at this point.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23322850
Report Number2135147-2025-05885
Device Sequence Number9948674
Product Code MLV
UDI-Device Identifier00811806010212
UDI-Public(01)00811806010212(17)290831(10)10537118
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number10537118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10F AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYST.
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age35 YR
Patient SexUnknown